Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 221, NWS Austin/San Antonio, TX

June 26, 2007Bandera County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 26, 2007, 1:09 AM CDT for Bandera County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2007, 1:09 AM CDT (06:09 UTC)
Expired
Jun 26, 2007, 5:15 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Bandera County, TX

The radar

The Laughlin AFB radar (KDFX), 113 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3105 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 260611
FFWEWX
TXC019-261015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
109 AM CDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...VANDERPOOL...MEDINA...

* UNTIL 515 AM CDT

* AT 106 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING      
  FROM A CLUSTER OF THUNDERSTORMS 6 MILES NORTHEAST OF VANDERPOOL. 

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

ONGOING SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT ACROSS THE 
WESTERN HILL COUNTRY AND ADJACENT AREAS. GROUNDS ACROSS THE AREA ARE 
ALREADY SATURATED FROM PREVIOUS RAINFALL...SO ANY ADDITIONAL 
RAINFALL WILL BE QUICK TO RUNOFF AND MAY CAUSE FLASH FLOODING. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2971 9958 2965 9914 2987 9919 2991 9955

$$
3 follow-up statements
000 
WGUS74 KEWX 260707
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
202 AM CDT TUE JUN 26 2007

TXC019-261015-
BANDERA TX-
202 AM CDT TUE JUN 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
BANDERA COUNTY...

AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS CONTINUED TO 
DETECT NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER 
NORTHWESTERN BANDERA COUNTY. 

RADAR ESTIMATES INDICATE THAT TWO TO THREE INCHES OF RAIN HAS 
ALREADY FALLEN OVER PORTIONS OF WESTERN BANDERA COUNTY. SHOWERS AND 
THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS THE WESTERN 
HILL COUNTRY THROUGH THE OVERNIGHT HOURS. THESE STORMS WILL PRODUCE 
VERY HEAVY RAINFALL WHICH MAY CAUSE MINOR FLASH FLOODING 
CONCERNS...PARTICULARLY IN FLOOD PRONE AREAS.  

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2971 9958 2965 9914 2987 9919 2991 9955

$$
000 
WGUS74 KEWX 260831
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 AM CDT TUE JUN 26 2007

TXC019-261015-
BANDERA TX-
325 AM CDT TUE JUN 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
BANDERA COUNTY...

AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED 
THAT THE STRONGEST OF THE STORMS OVER WESTERN BANDERA COUNTY HAVE 
WEAKENED. HOWEVER...THERE IS AN ONGOING CHANCE FOR ADDITIONAL 
RAINFALL THROUGH THE OVERNIGHT HOURS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEDINA.

RUNOFF FROM THESE STORMS AND STORMS FURTHER NORTH WILL MAKE THE 
SITUATION EVEN MORE DANGEROUS. MOTORISTS ARE ADVISED TO AVOID THE 
STRETCH OF FARM TO MARKET ROAD 187 FROM STATE HIGHWAY 39 IN KERR 
COUNTY TO THE CITY OF UTOPIA IN UVALDE COUNTY AS THIS AREA IS 
NOTORIOUS FOR DANGEROUS LOW WATER CROSSINGS. SINCE IT IS NIGHT 
TIME...IT WILL BE ESPECIALLY DIFFICULT TO TELL IF WATER COVERS THE 
ROAD.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2971 9958 2965 9914 2987 9919 2991 9955

$$
000 
WGUS74 KEWX 261009
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 AM CDT TUE JUN 26 2007

TXC019-261016-
BANDERA TX-
506 AM CDT TUE JUN 26 2007

...THE FLASH FLOOD WARNING FOR BANDERA COUNTY WILL BE ALLOWED TO 
EXPIRE AT 515 AM CDT...

HEAVY RAINFALL IS NOT EXPECTED OVER BANDERA COUNTY THROUGH THE NEXT 
FEW HOURS. HOWEVER...THERE IS AN ONGOING CHANCE FOR SHOWERS AND 
THUNDERSTORMS ACROSS THE REGION THROUGH TONIGHT. 

MOTORISTS ARE STILL ADVISED TO USE ADDITIONAL CAUTION AS FLOODING 
OVER ROADWAYS IS DIFFICULT TO DETERMINE AT NIGHT. 

LAT...LON 2971 9958 2965 9914 2987 9919 2991 9955

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 11:42 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 25, 11:42 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 PM CDT MON JUN 25 2007

.UPDATE...LOW LEVEL JET FEEDING INTO A BOUNDARY...WITH SHOWERS AND
THUNDERSTORMS CONTINUING TO DEVELOP OVER THE HILL COUNTRY TONIGHT.
WILL CANCEL/EXPIRE PREVIOUS WATCH AREA...AND ISSUE A NEW FLASH
FLOOD WATCH FOR THE HILL COUNTRY THROUGH 7 AM...AS CONTINUED
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS EXPECTED OVERNIGHT.
UPDATES AND FFA WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 1129 PM CDT MON JUN 25 2007/

AVIATION...
A WARM MOIST TROPICAL AIRMASS WILL CONTINUE TO FEED INTO SOUTH CENTRAL
TEXAS OVER THE NEXT 24 HOURS. THE UNSTABLE AIRMASS COMBINED WITH A
WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TX WILL RESULT
IN CONTINUED SCT TO NUMEROUS SHRA/TSRA. CIGS AND VSBYS WILL BE
QUITE VARIABLE DUE TO THE SHRA/TSRA. THE MOIST ATMOSPHERE WILL
RESULT IN IFR-MVFR CIGS DEVELOPING BY 06Z AND CONTINUING THRU
ABOUT 17Z. OTHERWISE VFR CONDITIONS ARE POSSIBLE BETWEEN THE
CONVECTIVE ACTIVITY.

PREV DISCUSSION... /ISSUED 853 PM CDT MON JUN 25 2007/

UPDATE...ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
ACROSS PARTS OF SOUTH CENTRAL TEXAS THIS EVENING. FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. THE CURRENT FORECAST LOOKS
GOOD AND IS ON TRACK. NO UPDATES NEEDED AT THIS TIME.

PREV DISCUSSION... /ISSUED 646 PM CDT MON JUN 25 2007/

AVIATION...
A WARM MOIST TROPICAL AIRMASS WILL CONTINUE OVER SOUTH CENTRAL TEXAS
OVER THE NEXT 24 HOURS. THE UNSTABLE AIRMASS COMBINED WITH A WEAK UPPER
LEVEL LOW PRESSURE SYSTEM WILL RESULT IN CONTINUED CHANCES FOR SHRA/TSRA
WITH DAYTIME HEATING. CIGS AND VSBYS WILL BE QUITE VARIABLE DUE TO
THE SHRA/TSRA. THE MOIST ATMOSPHERE WILL RESULT IN IFR-MVFR CIGS
DEVELOPING BETWEEN 04Z AND 06Z AND CONTINUING THRU ABOUT 17Z.
OTHERWISE VFR CONDITIONS ARE POSSIBLE BETWEEN THE CONVECTIVE
ACTIVITY.

PREV DISCUSSION... /ISSUED 335 PM CDT MON JUN 25 2007/

DISCUSSION...
FORECAST CHALLENGE CONTINUES TO BE WEAK...PERSISTENT UPPER LEVEL
LOW. WV SAT IMAGERY SHOWS FEATURE OVER NORTH TEXAS WITH A HINT OF
NORTHWARD MOVEMENT. DEEP BOUNDARY LAYER FLOW AS DEPICTED IN
MORNING SOUNDINGS AND RADAR VAD WIND PROFILES IS FROM THE SOUTH
KEEPING ATMOSPHERE VERY MOIST. PW IS ABOVE 100 PERCENT OF NORMAL
AT DRT AND FWD WHILE ITS OVER TWO INCHES AT CRP. THIS HAS LED TO
HEAVY RAIN OVER THE EASTERN HALF OF THE CWA THIS AFTERNOON. HAVE
EXPANDED THE FLASH FLOOD WATCH TO INCLUDE ALL OF THE EASTERN THIRD
OF THE FORECAST AREA AS I EXPECT HEAVY RAIN TO CONTINUE THROUGH
THE EVENING.

MODELS ARE IN GOOD AGREEMENT ON THE POSITION OF THE UPPER LOW
CHANGING VERY LITTLE OVER THE NEXT COUPLE OF DAYS. THIS MEANS
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY.
HOWEVER...NAM HAS CONSIDERABLY HIGHER POPS AND QPF. THINK THIS IS
OVERDONE AND HAVE GONE CLOSER TO GFS NUMBERS.

STARTING THURSDAY THE RIDGE WILL RE-ESTABLISH ITSELF TOWARD THE WEST.
THIS WILL PUSH HIGHER POPS TO THE NORTH AND WEST. BY FRIDAY WE
WILL BEGIN A PATTERN OF DIURNAL PRECIP CHANCES OVER THE EASTERN
COUNTIES EACH DAY.

TEMPS WILL START WITH HIGHS BELOW NORMAL AND LOWS NEAR NORMAL.
BOTH WILL SLOWLY CLIMB THROUGH THE FORECAST PERIOD TO ABOVE NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  87  73  88  74 /  70  70  50  40  30
AUSTIN BERGSTROM INTL AIRPORT  74  88  73  89  74 /  60  70  50  40  30
DEL RIO INTL AIRPORT           78  93  77  93  76 /  50  20  20  20  40
SAN ANTONIO INTL AIRPORT       74  88  75  89  74 /  50  50  40  30  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING ZONES:
BANDERA...BLANCO...BURNET...EDWARDS...GILLESPIE...KENDALL...KERR...
KINNEY...LLANO...MEDINA...REAL...UVALDE.

&&

03/01
Hazardous weather outlook, Jun 26, 12:00 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 AM CDT TUE JUN 26 2007

TXZ171>173-183>194-202>209-217>225-228-261130-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1200 AM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT FOR THE HILL COUNTRY AND AREAS
ADJACENT TO THE EDWARDS PLATEAU. UNSTABLE AND MOIST AIRMASS WILL
CONTINUE TO EXPAND ACROSS MOST OF SOUTH CENTRAL TEXAS OVERNIGHT.
THIS WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS
ACROSS THE NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...AND MAY CAUSE
FLOODING IN URBAN AND OTHER FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ABUNDANT MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION THROUGH
MIDWEEK. THIS WILL LEAD TO A CHANCE FOR SHOWERS AND THUNDERSTORMS
EACH DAY. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
WHICH MAY LEAD TO FLOODING IN URBAN AND OTHER FLOOD PRONE AREAS.
ADDITIONAL FLASH FLOOD WATCHES MAY BE NECESSARY AS THE SITUATION
UNFOLDS THROUGHOUT THE BEGINNING OF THE WEEK. THE CHANCES FOR RAIN
WILL BEGIN TO LOWER THROUGH THE END OF THE WEEK WITH A MORE
TYPICAL SUMMER PATTERN OF MAINLY SEA-BREEZE STORMS RETURNING BY
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:28 AM CDTFlash Flood WarningEWXReal3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.